MAUDE Adverse Event Report: ADVANCED BIONICS, LLC HIRES¿ ULTRA IMPLANT; COCHLEAR IMPLANT

ADVANCED BIONICS, LLC HIRES¿ ULTRA IMPLANT; COCHLEAR IMPLANT
Model Number CI-1600-04
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The recipient reportedly experienced open electrodes.On (b)(6) 2021, the recipient underwent repositioning surgery upon which an infection was discovered.The electrode could not be reinserted and was left in the mastoid due to the infection.The recipient was reportedly treated with antibiotics (type unknown).On (b)(6) 2022, reinsertion surgery was attempted, however it was unsuccessful as the electrode was encased with fibrous and bony tissue.The recipient's device was explanted.The recipient was reimplanted with another advanced bionics cochlear device.
 
Additional Manufacturer Narrative
An x-ray taken after initial implant surgery confirmed proper electrode placement.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Additional Manufacturer Narrative
Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Additional Manufacturer Narrative
Advanced bionics considers the investigation into this reportable event as closed.The recipient's device was activated and is experiencing great hearing performance.The external visual inspection revealed tool damage to the top cover, as well as a severed electrode.These are believed to have occurred during revision surgery.The device passed the photographic imaging inspection.System lock was verified.The electrode condition prevented an electrical test from being performed.The device passed the electrical and mechanical tests performed.This device was explanted for medical reasons.The device passed the tests performed.This is the final report.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.

Brand Name
HIRES¿ ULTRA IMPLANT
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
ADVANCED BIONICS, LLC
28515 westinghouse place
valencia CA 91355
Manufacturer Contact
alexandra gonzalez
28515 westinghouse place
valencia, CA 91355
MDR Report Key14014846
Report Number3006556115-2022-00422
Device Sequence Number4628636
Product Code MCM
UDI-Device Identifier07630016877971
UDI-Public(01)07630016877971(11)200625(17)230630
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P960058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/30/2023
Device Model NumberCI-1600-04
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date04/28/2022
06/21/2022
08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown